Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 92, NWS Raleigh, NC

May 12, 2016Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 12, 2016, 7:07 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2016, 7:07 PM EDT (23:07 UTC)
Expired
May 12, 2016, 8:00 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 108 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 7:08 PM EDTTSTM WND DMG4 Ese Forest Oaks, NC2 TREES REPORTED DOWN AT COBLE CHURCH ROAD.
May 12, 7:19 PM EDTTSTM WND GST 46Alamance, NCASOS AT THE BURLINGTON AIRPORT MEASURED A 46 MPH WIND GUST AT 719 PM EDT.
May 12, 7:19 PM EDTTSTM WND GST 46Burlington Apt, NCASOS AT THE BURLINGTON AIRPORT MEASURED A 46 MPH WIND GUST AT 719 PM EDT.
May 12, 7:26 PM EDTTSTM WND DMGAltamahaw, NCSEVERAL TREES REPORTED DOWN NEAR ALTAMAHAW. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WUUS52 KRAH 122307
SVRRAH
NCC001-081-130000-
/O.NEW.KRAH.SV.W.0092.160512T2307Z-160513T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 800 PM EDT

* AT 707 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCLEANSVILLE...
  OR 11 MILES EAST OF GREENSBORO...MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...MCLEANSVILLE...ELON COLLEGE...GIBSONVILLE...PLEASANT
  GARDEN...ALAMANCE...LAKE GUILFORD MACKINTOSH MARINA...LAKE MACKINTOSH
  MARINA...UNION RIDGE AND MONTICELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3624 7931 3592 7955 3597 7976 3625 7967
      3624 7953 3625 7953 3625 7949
TIME...MOT...LOC 2307Z 195DEG 15KT 3603 7964 

HAIL...0.88IN
WIND...60MPH
 
$$

VINCENT
4 follow-up statements
176 
WWUS52 KRAH 122321
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT THU MAY 12 2016

NCC001-081-130000-
/O.CON.KRAH.SV.W.0092.000000T0000Z-160513T0000Z/
ALAMANCE NC-GUILFORD NC-
721 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES...

AT 721 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCLEANSVILLE...
OR 9 MILES WEST OF BURLINGTON...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...MCLEANSVILLE...ELON COLLEGE...GIBSONVILLE...ALAMANCE...LAKE
GUILFORD MACKINTOSH MARINA...LAKE MACKINTOSH MARINA...UNION RIDGE...
MONTICELLO AND ALTAMAHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3601 7948 3604 7974 3625 7967 3624 7953
      3625 7953 3625 7949 3624 7931
TIME...MOT...LOC 2321Z 200DEG 14KT 3610 7961 

HAIL...0.88IN
WIND...60MPH
 
$$

VINCENT
823 
WWUS52 KRAH 122342
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT THU MAY 12 2016

NCC001-081-130000-
/O.CON.KRAH.SV.W.0092.000000T0000Z-160513T0000Z/
ALAMANCE NC-GUILFORD NC-
742 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES...

AT 742 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP SPRINGS...
MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...MCLEANSVILLE...GIBSONVILLE...ALTAMAHAW-OSSIPEE...GLEN RAVEN...
LAKE BURLINGTON...UNION RIDGE...LAKE CAMMACK PARK & MARINA...MONTICELLO
AND ALTAMAHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3609 7942 3612 7971 3625 7967 3624 7953
      3625 7953 3625 7949 3624 7931
TIME...MOT...LOC 2342Z 208DEG 19KT 3623 7953 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
632 
WWUS52 KRAH 122354
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT THU MAY 12 2016

NCC081-130004-
/O.CAN.KRAH.SV.W.0092.000000T0000Z-160513T0000Z/
GUILFORD NC-
754 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
NORTHEAST OF GUILFORD COUNTY...THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3624 7931 3615 7938 3616 7954 3622 7953
      3625 7953
TIME...MOT...LOC 2354Z 204DEG 14KT 3614 7955 

$$

NCC001-130000-
/O.CON.KRAH.SV.W.0092.000000T0000Z-160513T0000Z/
ALAMANCE NC-
754 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN ALAMANCE COUNTY...

AT 754 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELON COLLEGE...
OR 7 MILES NORTHWEST OF BURLINGTON...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALTAMAHAW-OSSIPEE...UNION RIDGE...LAKE BURLINGTON...LAKE CAMMACK PARK &
MARINA AND ALTAMAHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3624 7931 3615 7938 3616 7954 3622 7953
      3625 7953
TIME...MOT...LOC 2354Z 204DEG 14KT 3614 7955 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
986 
WWUS52 KRAH 130000
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT THU MAY 12 2016

NCC001-130008-
/O.EXP.KRAH.SV.W.0092.000000T0000Z-160513T0000Z/
ALAMANCE NC-
800 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALAMANCE COUNTY
WILL EXPIRE AT 800 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED NORTH OF ALAMANCE COUNTY. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE AT 800 PM EDT.

LAT...LON 3624 7931 3615 7938 3616 7954 3622 7953
      3625 7953
TIME...MOT...LOC 2355Z 195DEG 15KT 3614 7955 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:20 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 12, 3:20 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
320 PM EDT Thu May 12 2016

.SYNOPSIS...
A stationary front draped across south-central NC early this
afternoon will retreat north into southern VA by this evening.
A cold front will approach from the west, then cross the Mid
Atlantic region on Friday, followed by a secondary cold front on
Saturday, and cooler high pressure on Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 250 PM Thursday...

Strong destabilization has occurred on the southern and western sides
of the retreating stratus/front given dewpoints in the mid/upper 60s
and ample low-level moisture in general (925mb dewpoints > 15C),and
MLCAPE is as high as 2000 J/KG from the southern Piedmont to
southern Coastal Plain.  Like yesterday, convergence near the front
and differential heating appear to be the most evident triggers for
convection, with some weak perturbations upstream over eastern TN
possibly to have some influence later this afternoon. Weak ridging
aloft will keep deep layer shear weaker than past days (only 20kt
from 0-6km at KGSO this morning), though the front and/or
perturbations aloft may locally enhance the shear to 25-30kt,
supporting some loosely organized clusters of storms. Strong DCAPE
up to 1000 J/KG will enhance the threat of downburst. Locally heavy
rainfall may also be more of an issue today within these slower
moving clusters.

While convective coverage will wane after sunset, a the onset of 40-
60m height falls from the west and modest moisture transport, along
with a few ripples in increasingly southwesterly flow aloft may
support isolated showers overnight.  The HRRR indicates an uptick in
showers after 08z...mainly west of US 1.  Otherwise, lows will be
mild in the mid and upper 60s with a southerly wind.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 250 PM Thursday...

The threat of showers will increase from west to east Friday morning
as an upper trough, with 40-60m height falls, and the attendant cold
front cross the area.  widespread cloud cover and the early arrival
of the front (into the western Piedmont by 12-15z), will favor the
redevelopment of deeper convection further east over the eastern
Piedmont and Coastal Plain Friday afternoon.  Hi-res WRF guidance
suggests limited shower activity on the front until it reaches US 1,
but given the aforementioned heights falls, expect scattered showers
will be possible, becoming more numerous Friday afternoon.  The
threat of severe weather will be limited to the Coastal Plain, where
diurnal heating will have to offset weak mid-level lapse rates and
only 30kt of mid-level flow.

The cold front should push east of I-95 by mid-afternoon, ushering
drier and more stable air for Friday evening.  Likely POPs will
trend quickly down to slight by 00Z, with refreshing overnight lows
in the low/mid 50s under clearing skies.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 315 PM Thursday...

Sat/Sat night: The deepest moisture will have been pushed well to
our SE by Sat, along with the primary cold front, which should be
largely washed out by this time. The secondary stronger cold front,
driven by a strong wave swinging through the Great Lakes / OH Valley
into the Northeast, will move into the southern Appalachians by
midday Sat, and models shows this front dropping SE through the area
during the late afternoon through late evening hours. PW does
recover a bit ahead of this front but isn't nearly as high as on
Fri, and any surface CAPE is expected to be just a few hundred J/kg
confined to the Ern sections. Will keep an isolated pop at most over
the Ern CWA Sat afternoon. Forecast thicknesses ahead of the
secondary front are close to normal, supporting highs of 78-85 with
generally mostly sunny skies and gusty winds in the afternoon,
resulting from the increased MSLP gradient. Much cooler air rushes
in behind the front Sat night, with thicknesses dropping to 40+ m
below normal by Sun morning. Cool lows of 46-54.

Sun through Wed: Fair, dry, and cool weather is expected Sun/Mon as
the cold mid level vortex over southern Quebec and the St. Lawrence
Valley keeps a fast and stable WNW mid level flow over NC, with high
pressure passing overhead at the surface. Expect below normal temps
with highs in the upper 60s to mid 70s and low humidities. Lows
should be in the upper 40s to lower 50s Sun night, rising to the mid
to upper 50s Mon night, as the surface high starts to shift off the
mid-Atlantic coast. The development of a weak coastal front along
the coastal Carolinas Mon night as well as the attempted push of the
front back northward as a warm front will cause an increase in both
moisture and temps as we begin to get back into the warm sector. The
most recent ECMWF run has retreated from its previous solutions
favoring a lingering cool stable pool over the Piedmont on Tue, and
instead has moved closer to the GFS's more progressive warm front,
although still slower. Will hold onto below normal temps in the
northwest CWA while bringing the warm sector into the southeast CWA
on Tue, yielding highs from 72 to 81. Once the front shifts to our
north and northwest, it is expected to hold from the mid-Atlantic
across the OH Valley into the lower Miss Valley Wed/Thu, keeping a
warm moist and conditionally unstable air mass over NC. Will
maintain a good chance of showers and storms through midweek, with
temps near normal, as the slightly above normal thicknesses are
moderated by considerable cloudiness. -gih

&&

.AVIATION /18Z THURSDAY THROUGH tuesday/...
As of 155 PM Thursday...

A cold front draped west to east across southern NC will begin to
lift northward this afternoon and evening, with scattered storms
expected to develop along and south of the front.  Meanwhile,
stratus over the Piedmont and northern Coastal Plain is finally
scattering from southwest to northeast.  MVFR conditions at KRDU
should become VFR by 19-20z, while MVFR holds on longer at KRWI.
Storms will generally move east-northeast this afternoon, with many
TAF sites having a decent chance of TSRA at least in the vicinity of
the terminal.

Tonight- most of the storms will die off after sunset and a light
south wind will prevail.  A few showers are possible after between
roughly 09z and 13z from KINT to KRDU, while a cold front approaches
from the west.  More substantial showers and storms will be possible
with the cold front, most likely after 15z from KRDU eastward.

Outlook: The passage of the cold front Friday afternoon will usher
in drier air and generally VFR conditions into early next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...22
NEAR TERM...22
SHORT TERM...22
LONG TERM...Hartfield
AVIATION...22
Hazardous weather outlook, May 12, 3:23 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT THU MAY 12 2016

NCZ021>023-038>040-042-073>078-083>086-088-089-131930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
323 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...A FEW POSSIBLY WITH DAMAGING WIND GUSTS
AND HAIL AROUND ONE INCH IN DIAMETER...ARE EXPECTED THIS
AFTERNOON. SOME SLOW MOVING STORMS MAY CAUSE LOCALIZED MINOR
FLOODING IN MAINLY URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-024>028-041-043-131930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-WILSON-
323 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 12, 6:29 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             2 ESE WINSTON-SALEM     36.09N 80.23W
05/12/2016  E1.75 INCH       FORSYTH            NC   AMATEUR RADIO

            UP TO GOLF BALL SIZE HAIL NEAR WINSTON-SALEM
            STATE UNIVERSITY. TIME ESTIMATED BY RADAR.

&&

SC
Special weather statement, May 12, 6:44 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT THU MAY 12 2016

NCZ038-122345-
DAVIDSON NC-
644 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
DAVIDSON COUNTY UNTIL 745 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKWELL...OR 7 MILES SOUTHEAST OF
SALISBURY...MOVING EAST AT 10 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENTON...NEWSOM...HIGH ROCK LAKE...HIGH ROCK BOAT DOCK MARINA...HIGH ROCK
LAKE MARINA & CAMPGROUND...NC WILDLIFE ACCESS BOAT LAUNCH AND HIGH
ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3572 8033 3573 8006 3551 8007 3551 8018
      3552 8018 3555 8021 3558 8021 3563 8026
      3564 8029 3567 8031 3568 8033 3569 8033
      3570 8032
TIME...MOT...LOC 2244Z 264DEG 8KT 3558 8041

VINCENT
Special weather statement, May 12, 6:46 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT THU MAY 12 2016

NCZ040-076-122315-
LEE NC-CHATHAM NC-
646 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN LEE AND
SOUTHEASTERN CHATHAM COUNTIES UNTIL 715 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF SANFORD...MOVING NORTHEAST AT 15
MPH.

LOCALLY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING
CENTER...SEAFORTH BOAT DOCK...CUMNOCK...MONCURE...CROSSWINDS CAMPGROUND...
SHEARON HARRIS RESERVOIR AND LAKE JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3579 7902 3569 7896 3561 7899 3559 7892
      3558 7892 3552 7897 3546 7923 3562 7932
TIME...MOT...LOC 2245Z 244DEG 15KT 3559 7916

VINCENT
Special weather statement, May 12, 6:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT THU MAY 12 2016

NCZ022-023-039-122330-
GUILFORD   NC-RANDOLPH   NC-ALAMANCE   NC-
657 PM EDT THU MAY 12 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
GUILFORD...NORTHEASTERN RANDOLPH AND ALAMANCE COUNTIES UNTIL 730 PM
EDT...

AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF ELON COLLEGE...OR 11 MILES SOUTHWEST OF BURLINGTON...
MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...ELON COLLEGE...GIBSONVILLE...LIBERTY...HAW
RIVER...SWEPSONVILLE...ALAMANCE AND LAKE GUILFORD MACKINTOSH MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3603 7926 3591 7926 3584 7950 3584 7954
      3583 7954 3582 7959 3598 7972 3618 7941
TIME...MOT...LOC 2256Z 245DEG 23KT 3595 7955

30
Local storm report, May 12, 7:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     2 E WINSTON-SALEM       36.10N 80.22W
05/12/2016                   FORSYTH            NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ON THE
            EAST SIDE OF WINSTON-SALEM. TIME
            APPROXIMATE, ESTIMATED BY RADAR.

&&

SC
Special weather statement, May 12, 7:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT THU MAY 12 2016

NCZ022-023-122330-
GUILFORD NC-ALAMANCE NC-
704 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
GUILFORD AND NORTHWESTERN ALAMANCE COUNTIES UNTIL 730 PM EDT...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELON COLLEGE...OR 8 MILES SOUTH OF CAMP
SPRINGS. THIS STORM WAS MOVING SLOWLY NORTH AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALTAMAHAW-OSSIPEE...LAKE TOWNSEND MARINA... LAKE BURLINGTON... HAW
RIVER STATE PARK...UNION RIDGE...LAKE CAMMACK PARK & MARINA...AND
MONTICELLO..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3625 7936 3612 7936 3613 7975 3625 7976
      3624 7953 3625 7953
TIME...MOT...LOC 2302Z 195DEG 3KT 3619 7955

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 3:42 AM EDTSpecial Weather StatementRAHAnson78 min
May 12, 4:55 AM EDTSpecial Weather StatementRAHMontgomery65 min
May 12, 1:46 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland59 min
May 12, 1:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke50 min
May 12, 2:27 PM EDTSpecial Weather StatementRAHHoke48 min
May 12, 2:31 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke119 min
May 12, 2:41 PM EDTSpecial Weather StatementRAHScotland49 min
May 12, 2:54 PM EDTSpecial Weather StatementRAHCumberland51 min
May 12, 3:27 PM EDTSpecial Weather StatementRAHBladen48 min
May 12, 4:09 PM EDTSpecial Weather StatementRAHStanly51 min
May 12, 4:41 PM EDTSpecial Weather StatementRAHAnson49 min
May 12, 4:44 PM EDTSpecial Weather StatementRAHMontgomery46 min
May 12, 4:55 PM EDTSpecial Weather StatementRAHDavidson50 min
May 12, 5:00 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly45 min
May 12, 5:15 PM EDTSpecial Weather StatementRAHMoore45 min
May 12, 5:24 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph51 min
May 12, 5:27 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph34 min
May 12, 5:43 PM EDTSpecial Weather StatementRAHForsyth62 min
May 12, 5:58 PM EDTSevere Thunderstorm WarningRAHForsyth47 min
May 12, 6:08 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth2 hr
May 12, 6:38 PM EDTSevere Thunderstorm WarningRAHGuilford37 min
May 12, 6:44 PM EDTSpecial Weather StatementRAHDavidson61 min
May 12, 6:46 PM EDTSpecial Weather StatementRAHLee29 min
May 12, 6:57 PM EDTSpecial Weather StatementRAHAlamance33 min
May 12, 7:04 PM EDTSpecial Weather StatementRAHAlamance26 min
May 12, 7:18 PM EDTSpecial Weather StatementRAHWayne27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.